Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
A transference principle for systems of linear equations, and applications to almost twin primes

Pierre-Yves Bienvenu, Xuancheng Shao and Joni Teräväinen

Vol. 17 (2023), No. 2, 497–539

The transference principle of Green and Tao enabled various authors to transfer Szemerédi’s theorem on long arithmetic progressions in dense sets to various sparse sets of integers, mostly sparse sets of primes. In this paper, we provide a transference principle which applies to general affine-linear configurations of finite complexity.

We illustrate the broad applicability of our transference principle with the case of almost twin primes, by which we mean either Chen primes or “bounded gap primes”, as well as with the case of primes of the form x2 + y2 + 1. Thus, we show that in these sets of primes the existence of solutions to finite complexity systems of linear equations is determined by natural local conditions. These applications rely on a recent work of the last two authors on Bombieri–Vinogradov type estimates for nilsequences.

Szemerédi's theorem, higher order Fourier analysis
Mathematical Subject Classification
Primary: 11B30
Received: 8 October 2021
Revised: 21 February 2022
Accepted: 11 April 2022
Published: 24 March 2023
Pierre-Yves Bienvenu
Institut für Analysis und Zahlentheorie
TU Graz
Kopernikusgasse 24/II
8010 Graz
School of Mathematics
Trinity College Dublin
Dublin 2
Xuancheng Shao
Department of Mathematics
University of Kentucky
Lexington, KY
United States
Joni Teräväinen
Mathematical Institute
University of Oxford
Radcliffe Observatory Quarter
United Kingdom
Department of Mathematics and Statistics
University of Turku

Open Access made possible by participating institutions via Subscribe to Open.